Lightning, St. Martin
- When
- August 24, 4:00 PM CST
- Where
- St. Martin County, Cecelia
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 30.129, -91.608 (the zone’s center; the record gives no point)
A 17 year old male student was struck by lightning in the Cecilia Senior High School parking lot. His windpipe was burned due to a necklace that melted on his neck.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A 17 year old male student was struck by lightning in the Cecilia Senior High School parking lot. His windpipe was burned due to a necklace that melted on his neck.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 24, 1:41 PM CST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 241 PM CDT THU AUG 24 2006 .DISCUSSION...LOCAL RADAR CURRENTLY SHOWING SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE INTERSTATE 49 CORRIDOR AND SOUTH THROUGH ACADIANA INTO THE NEAR COASTAL WATERS. CONVECTION INCREASING ALONG SEABREEZE OVER COASTAL SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. LINGERING FRONTAL BOUNDARY ORIENTED EAST TO WEST ACROSS CENTRAL MISSISSIPPI AND NORTHERN LOUISIANA...THEN NORTHWEST INTO CENTRAL OKLAHOMA. UPPER HIGH NOW MEANDERING OVER TEXAS...RIDGING TO THE NORTH...WITH SHALLOW TROFFING OVER THE EASTERN CONUS. MID/UPPER LOW POSITIONED OVER THE CENTRAL GULF EVIDENT ON SATELLITE IMAGERY. NO MAJOR CHANGES TO FORECAST WITH ESSENTIALLY A VERY WARM AND MOIST ATMOSPHERE REMAINING IN PLACE AND GOOD CHANCES FOR DAILY MAINLY AFTERNOON AND EVENING CONVECTION CONTINUING. HOWEVER WILL SEE SOME CHANGES IN THE OVERALL SYNOPTIC PATTERN THAT HAS PERSISTED FOR THE LAST SEVERAL DAYS. OUR EAST COAST TROF WILL BE EXITING INTO THE ATLANTIC ON FRIDAY...WHILE CENTRAL GULF LOW MEANDERS WEST. RESULT WILL BE A REDEVELOPMENT OF STRONG HIGH PRESSURE OVER THE SOUTHEAST CONUS WITH A MORE EASTERLY TRAJECTORY OF WINDS INTO THE FCST AREA MAINTAINING OUR HIGH PRECIPITABLE WATER VALUES...2.30 INCHES THIS MORNING AT LCH. ADDITIONALLY CAN EXPECT A WASHING OUT OF CURRENT FRONTAL BOUNDARY TO THE NORTH AS A DEEPENING SOUTHERLY FLOW DEVELOPS. THUS EXPECTING PRIMARILY SEA BREEZE DRIVEN CONVECTION FOR FRIDAY AND INTO THE WEEKEND. FOR THE NEW WORK-WEEK...GFS ADVERTISING APPROACH OF YET ANOTHER CONTINENTAL FRONT AS VIGOROUS TROF ADVANCES ACROSS THE CENTRAL CONUS. DURING THIS TIME-FRAME MODEL ALSO DEPICTING A RATHER SHARP TROF IN ADVANCE OF WINDWARD ISLAND DISTURBANCE MOVING ACROSS THE GULF WATERS. QUITE A LOT ON THE PLATE GOING INTO NEXT WEEK AND AT THIS TIME WILL CONTINUE TO CARRY CLIMO POPS. && .AVIATION...VFR TO CONTINUE EXCEPT WITH SCATTERED MAINLY AFTERNOON AND EVENING CONVECTION. && .MARINE...A LIGHT TO MODERATE MAINLY ONSHORE FLOW WILL CONTINUE WITH A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 89 75 88 / 30 50 40 50 KBPT 75 90 76 89 / 30 50 30 50 KAEX 73 91 74 91 / 40 50 40 50 KLFT 75 90 75 88 / 40 60 40 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 439 AM CDT THU AUG 24 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-251100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 439 AM CDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY, ESPECIALLY ALONG THE I-49 CORRIDOR BETWEEN ALEXANDRIA AND LAFAYETTE. HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY, HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526049.